Blood Clot and Coumadin

A forum to discuss Chronic Cerebrospinal Venous Insufficiency and its relationship to Multiple Sclerosis.

Blood Clot and Coumadin

Postby Bizzy » Mon Mar 07, 2011 12:27 pm

Could this be the side effects of the Coumadin? I had the procedure done in Dec. and I developed a blood clot. For the past few weeks, I have absolutely no energy. I'm even having problems lifting my arms. Everything I do is a big effort. This is the worse that I've been since before I went to Poland for my 1st procedure. I keep thinking it has to be the Coumadin since it seems that I only started feeling this way after the doctor raised me to 2 tablets (10mg). Anyone else experienced side effects like this?

Sue
User avatar
Bizzy
Family Member
 
Posts: 36
Joined: Tue Mar 09, 2010 4:00 pm
Location: Cornwall, Ontario Canada

Advertisement

Postby THEGREEKFROMTHED » Mon Mar 07, 2011 12:41 pm

THEY CALL IT WARFARIN...WAR IT IS AND FARIN YOU AINT!
ITS LIKE POISON AND HAD THE SAME EFFECT ON ME...EXHAUSTION...DIZZINESSS..YUK!
User avatar
THEGREEKFROMTHED
Family Elder
 
Posts: 162
Joined: Sat Mar 27, 2010 4:00 pm

Postby Cece » Mon Mar 07, 2011 12:46 pm

I did a quick search:
www.thisisms.com/ftopicp-115586.html#115586

this whole page has some discussion on coumadin's effect on fatigue, it's from the summer of 09 because that's when people were on Coumadin from Dr. Dake, now it's all Plavix or Arixtra or aspirin or Lovenox:
www.thisisms.com/ftopicp-66605.html#66605

and here is drsclafani saying "Coumadin sucks" (included because it turned up in the search and made me smile) ;)
www.thisisms.com/ftopicp-103942.html#103942
Cece
Family Elder
 
Posts: 9018
Joined: Mon Jan 04, 2010 4:00 pm

Postby thornyrose76 » Mon Mar 07, 2011 1:08 pm

Do you have a stent(s)?
User avatar
thornyrose76
Family Elder
 
Posts: 462
Joined: Mon Nov 23, 2009 4:00 pm

Postby mavis » Mon Mar 07, 2011 2:01 pm

I have been on Coumadin for two months now, and I don't find it to be causing exhaustion, fatigue, or any other sucky feeling, but my dose is very low. The idea of ingesting poison is NOT a good feeling though.

Doctors like to prescribe it for the long term as it is very cheap and oral.
User avatar
mavis
Family Member
 
Posts: 78
Joined: Sun Sep 26, 2010 3:00 pm

Postby hopeful2 » Mon Mar 07, 2011 5:20 pm

Hi Sue, sorry to hear that your fatigue is worse. I've been on Coumadin for just eleven days and a lower dosage than you---but I'm not experiencing a big change in energy level.

Did you tell your doctor about it? I hope you start feeling more energetic real soon. :)

Patrice
User avatar
hopeful2
Family Member
 
Posts: 77
Joined: Sat Feb 06, 2010 4:00 pm
Location: San Francisco Bay Area, Calif.

Postby Bizzy » Mon Mar 07, 2011 5:36 pm

Thanks for the info everyone, especially your links Cece. Thornyrose, I don't have a stent, I guess it is just the result of a little over dilation. It's so less depressing knowing that it could be the Coumadin that makes me feel this way.

I go for my doppler again on April 18th, so I will probably be on this drug until then. I will definitely let my local doctor know next time I talk to him but I bet you anything, he will simply blame it on the MS!

I'll let you know if there are any changes to my symptoms.

Sue
User avatar
Bizzy
Family Member
 
Posts: 36
Joined: Tue Mar 09, 2010 4:00 pm
Location: Cornwall, Ontario Canada

Postby marcstck » Mon Mar 07, 2011 5:44 pm

It's very important to get follow-up care while on Coumadin, as the levels of the drug in the blood must be carefully monitored. After my procedure, I saw my GP once a week for blood tests. Other patients were seeing their doctors even more frequently.

Coumadin can definitely knock the crap out of you…
User avatar
marcstck
Family Elder
 
Posts: 560
Joined: Tue Jan 03, 2006 4:00 pm

Postby 1eye » Mon Mar 07, 2011 7:35 pm

Please watch your step. On this stuff the least bump can cause a big ugly bruise, ugly because of all the thin blood. I met a guy in rehab who was on it. It made his face very blotchy too. It will go away as soon as you are off it; the bruising will be less easy then too.
"Try - Just A Little Bit Harder" - Janis Joplin
CCSVI procedure Albany Aug 2010
'MS' is over - if you want it
Patients sans/without patience
User avatar
1eye
Family Elder
 
Posts: 2920
Joined: Wed Mar 17, 2010 4:00 pm
Location: Kanata, Ontario, Canada


Return to Chronic Cerebrospinal Venous Insufficiency (CCSVI)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron